Blood Pressure Home > Exforge and Depression
It is possible to develop certain side effects while taking Exforge. Depression appears to be a rare but possible side effect that occurs in less than 2 percent of people taking the drug. It is most likely caused by the amlodipine component of the medication. If you are taking Exforge and depression symptoms occur, your healthcare provider may recommend another blood pressure medicine.
Depression is a possible but rare side effect of Exforge® (amlodipine and valsartan). Exforge is a prescription medication used for high blood pressure treatment. It is a combination of two medications: amlodipine (Norvasc®) and valsartan (Diovan®).
In clinical trials, less than 2 percent of people reported depression as one of the drug's side effects. It is likely that depression is due to the amlodipine component of the medication, as depression is a possible side effect of amlodipine (but not of valsartan).
It can be challenging to determine if a particular case of depression is due to Exforge. Given how rarely depression is reported with Exforge and how common it is within the general population, it is difficult to tell whether depression is caused by Exforge, other factors, or a combination of both.
Depression seems to be a possible side effect of Exforge, although it is not a common side effect. If you notice any possible depression symptoms while taking Exforge or something "just does not seem right," you should talk to your healthcare provider. Your healthcare provider will be able to diagnose and treat the problem. If your healthcare provider believes the medicine may be causing your symptoms, he or she may recommend another blood pressure medicine.